Doctors Lounge - Dermatology AnswersBack to Dermatology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/18/2017.
Forum Name: Dermatology Topics
|yoshinyapapa - Mon Dec 10, 2007 5:29 am||
Beginning every late fall, every time I go outside and then come inside (from a cold place to a hot place), I get itchy - unbearably itchy. This itchiness can last anywhere from thirty seconds to fifteen minutes and can often make me very uncomfortable. I always have to take off my coat and start scratching immediately after walking into a building (as long as it was somewhat cold while I was outside). Most of the itching occurs on my back, and also on my chest, shoulders, arms, neck, and head where my hair is. I also seem to become more itchy when I'm nervous or near large crowds of people (but even this only occurs when it's cold outside and hot inside). I'm 19, male, and this has been occurring for the past two winters.
|Dr. Chan Lowe - Fri Dec 14, 2007 10:59 pm||
You may have a hyperhistamine condition. Allergy symptoms are due to histamine release. In some people, the body makes more histamine than usual. Histamine is stored in the mast cells of the body. Increases in temperature can trigger histamine release from these cells.
Often, people with this condition can lightly scratch their skin and it turns quite red. This condition is called dermatographia (basically the ability to write on the skin). it is also associated with the increased histamine release.
You may consider trying an antihistamine (allergy medicine). Taking a medicaiton such as this may help blunt the effect of the temperature changes.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.